Algebra & Number Theory

$F$-blowups of normal surface singularities

Nobuo Hara, Tadakazu Sawada, and Takehiko Yasuda

Full-text: Open access


We study F-blowups of non-F-regular normal surface singularities. Especially the cases of rational double points and simple elliptic singularities are treated in detail.

Article information

Algebra Number Theory, Volume 7, Number 3 (2013), 733-763.

Received: 12 October 2011
Revised: 26 February 2012
Accepted: 13 April 2012
First available in Project Euclid: 20 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx]
Secondary: 14G17: Positive characteristic ground fields 14E15: Global theory and resolution of singularities [See also 14B05, 32S20, 32S45]

$F$-blowups Frobenius maps rational double points simple elliptic singularities \textttMacaulay2


Hara, Nobuo; Sawada, Tadakazu; Yasuda, Takehiko. $F$-blowups of normal surface singularities. Algebra Number Theory 7 (2013), no. 3, 733--763. doi:10.2140/ant.2013.7.733.

Export citation


  • I. M. Aberbach and F. Enescu, “The structure of $F$-pure rings”, Math. Z. 250:4 (2005), 791–806.
  • M. Artin, “Some numerical criteria for contractability of curves on algebraic surfaces”, Amer. J. Math. 84 (1962), 485–496.
  • M. Artin, “Coverings of the rational double points in characteristic $p$”, pp. 11–22 in Complex analysis and algebraic geometry, edited by J. W. L. Baily and T. Shioda, Iwanami Shoten, Tokyo, 1977.
  • M. Artin and J.-L. Verdier, “Reflexive modules over rational double points”, Math. Ann. 270:1 (1985), 79–82.
  • M. F. Atiyah, “Vector bundles over an elliptic curve”, Proc. London Math. Soc. $(3)$ 7 (1957), 414–452.
  • R. Fedder, “$F$-purity and rational singularity”, Trans. Amer. Math. Soc. 278:2 (1983), 461–480.
  • D. R. Grayson and M. E. Stillman, “Macaulay2, a software system for research in algebraic geometry”, 2012,
  • N. Hara, “$F$-blowups of $F$-regular surface singularities”, Proc. Amer. Math. Soc. 140:7 (2012), 2215–2226.
  • N. Hara, “Structure of the F-blowups of simple elliptic singularities”, preprint, 2013.
  • N. Hara and T. Sawada, “Splitting of Frobenius sandwiches”, pp. 121–141 in Higher dimensional algebraic geometry, edited by S. Mukai and N. Nakayama, RIMS Kôkyûroku Bessatsu B24, Res. Inst. Math. Sci., Kyoto, 2011.
  • M. Hirokado, “Deformations of rational double points and simple elliptic singularities in characteristic $p$”, Osaka J. Math. 41:3 (2004), 605–616.
  • Y. Ito and I. Nakamura, “McKay correspondence and Hilbert schemes”, Proc. Japan Acad. Ser. A Math. Sci. 72:7 (1996), 135–138.
  • E. Kunz, “Characterizations of regular local rings for characteristic $p$”, Amer. J. Math. 91 (1969), 772–784.
  • J. Lipman, “Rational singularities, with applications to algebraic surfaces and unique factorization”, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 195–279.
  • D. Mumford, “Varieties defined by quadratic equations”, pp. 29–100 in Questions on Algebraic Varieties (Ciclo, Varenna, 1969), Edizioni Cremonese, Rome, 1970.
  • A. Oneto and E. Zatini, “Remarks on Nash blowing-up”, Rend. Sem. Mat. Univ. Politec. Torino 49:1 (1991), 71–82.
  • A. Sannai and K.-i. Watanabe, “$F$-signature of graded Gorenstein rings”, J. Pure Appl. Algebra 215:9 (2011), 2190–2195.
  • K. E. Smith and M. Van den Bergh, “Simplicity of rings of differential operators in prime characteristic”, Proc. London Math. Soc. $(3)$ 75:1 (1997), 32–62.
  • H. Tango, “On the behavior of extensions of vector bundles under the Frobenius map”, Nagoya Math. J. 48 (1972), 73–89.
  • Y. Toda and T. Yasuda, “Noncommutative resolution, $F$-blowups and $D$-modules”, Adv. Math. 222:1 (2009), 318–330.
  • O. Villamayor U., “On flattening of coherent sheaves and of projective morphisms”, J. Algebra 295:1 (2006), 119–140.
  • T. Yasuda, “Higher Nash blowups”, Compos. Math. 143:6 (2007), 1493–1510.
  • T. Yasuda, “On monotonicity of $F$-blowup sequences”, Illinois J. Math. 53:1 (2009), 101–110.
  • T. Yasuda, “Universal flattening of Frobenius”, Amer. J. Math. 134:2 (2012), 349–378.